Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 64, NWS Shreveport, LA

May 3, 2021Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this river flood warning at May 3, 2021, 9:16 AM CDT for Sabine County, San Augustine County, Texas. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 9:16 AM CDT (14:16 UTC)
Expired
May 3, 2021, 11:30 PM CDT
In force
14 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Sabine County, TX, San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ayish Bayou near San Augustine (AYIT2). The gauge peaked at 12.21 ft at May 3, 2021, 4:00 AM CDT.

actionminormoderatemajor101505/0305/0405/05
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

537 
WGUS44 KSHV 031416
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
916 AM CDT Mon May 3 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  Ayish Bayou Near San Augustine affecting Sabine and San Augustine 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC403-405-041200-
/O.NEW.KSHV.FL.W.0064.210503T1416Z-210504T1200Z/
/AYIT2.1.ER.210503T0607Z.210503T0945Z.210503T1800Z.NO/
916 AM CDT Mon May 3 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Ayish Bayou Near San Augustine.
* From this morning to Tuesday morning.
* At 8:15 AM CDT Monday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 10.3 feet Saturday morning.
* Impact...At 12.0 feet, Lowland flooding of the heavily wooded 
  floodplain will continue for the next several days.


&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412
      3130 9416

$$

25
1 follow-up statement
183 
WGUS84 KSHV 040430
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1130 PM CDT Mon May 3 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Ayish Bayou Near San Augustine affecting Sabine and San Augustine 
  Counties.

TXC403-405-040530-
/O.CAN.KSHV.FL.W.0064.000000T0000Z-210504T0430Z/
/AYIT2.1.ER.210503T0607Z.210503T0945Z.210503T1800Z.NO/
1130 PM CDT Mon May 3 2021

...The Flood Warning for the Ayish Bayou Near San Augustine has been 
cancelled...

The Flood Warning is cancelled for
  the Ayish Bayou Near San Augustine.
* At 11:15 PM CDT Monday the stage was 11.4 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to a crest of 11.4 feet 
  early Wednesday afternoon.


&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412
      3130 9416

$$

10

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 3, 6:48 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 3, 6:48 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
648 AM CDT Mon May 3 2021

.AVIATION...

For the 03/12Z TAF period, low stratus cigs continue to overtake
all terminals this morning with MVFR conditions expected at all
terminals through around midday. Southerly winds will increase
through the first half of the pd as well with speeds of 15-20 kts
by around 15Z this morning with higher gusts near 25 kts or more
through the afternoon hours. Sfc heating and boundary layer mixing
will allow cigs to scatter out by around 18Z this afternoon with
VFR conditions returning at all sites. Southerly winds will drop
off slightly by 04/00Z with a cu field likely maintaining decent
coverage across most sites ahead of a cold front approaching from
the NW. Convection will likely hold off until near the end of the
pd at TYR/TXK while sites farther SE will follow suit on Tuesday.

/19/

&&

.PREV DISCUSSION... /issued 419 AM CDT Mon May 3 2021/

SHORT TERM.../Today through Tuesday/

Strong warm air advection is ongoing this morning as widespread low
stratus advects northward across the region. This is being aided by
increasing southerly winds, which will continue to ramp up through
today with speeds nearing 15-20 mph with higher gusts. Therefore, a
Lake Wind Advisory has been issued areawide from 10 AM this morning
through 6 PM this evening. Strong BL heating/mixing will allow for
morning ceilings to scatter out this afternoon as temperatures soar
into the upper 80s to near 90 degrees for highs, around 10 degrees
above average for this time of year. This early summerlike heat is
just a precursor to more severe weather during the remainder of the
short-term forecast, beginning late this evening through overnight
as an upper level trough and cold front quickly shift into the Red
River Valley tonight.

The aforementioned severe weather will likely come in two waves as
the initial round of storms will enter our NW zones along and north
of I-30 after sunset later this evening and continue through around
midnight or shortly thereafter, at which time we should see a more
downward trend in convection as much stronger instability present
earlier in the evening is gradually lost. The primary threats will
be large hail and damaging winds during the initial round of storms
although an isolated tornado cannot be ruled out per the SPC Day 1
convective outlook which does bring a Slight Risk down to the I-30
corridor later tonight. After a brief lull in stronger convection
during the early morning hours on Tuesday, a line of thunderstorms
is expected to reignite farther south along or near a line from
Lufkin, TX to Shreveport to El Dorado, AR from mid to late morning
through early afternoon. Both instability and shear are expected
to increase once again during this timeframe just ahead of the
cold front right as the upper trough pivots overhead.

Some of the hi-res CAM solutions also indicate some more discrete
storms firing ahead of this intensifying linear complex as we move
into the afternoon. Therefore, all severe weather threats will be
in play once again with a Slight to Enhanced Risk in place across
our SE half on Tuesday. Of course, any discrete supercells will
pose a tornado threat in addition to the primary threats of large
hail and damaging winds. This appears to be of greatest concern
over parts of north central and northeast Louisiana where the
Enhanced Risk is advertised. Not to be outdone, the threat of
heavy rainfall and localized flooding will also be in play as a
Slight Risk of excessive heavy rainfall closely mimics the same
areas with the greatest severe threat.

/19/

LONG TERM.../Tuesday Night through Sunday Night/

By the evening hours of Tuesday, the last of the showers and storms
will be exiting the extreme southeastern extent of our CWA. Any
lingering precip in Caldwell, La Salle, and Grant Parishes should
clear out by midnight Wednesday. Behind the cold front, north to
northwesterly winds will advect cooler air into the region, dropping
overnight lows into the upper 40s to lower 50s northwest and upper
50s southeast. Followed NBM guidance for temperature trends
throughout.

Wednesday will see the start of a string of dry days under mostly
clear skies across the Four State Region. Another upper level trough
and associated cold front may introduce some clouds to our northern
reaches Thursday, but no significant precipitation is expected. This
front will prevent temperatures from quickly warming, however.
Slightly cooler than average conditions will prevail through the
latter half of the week, with overnight lows in the 50s and 60s, and
daytime highs in the mid 70s to low 80s.

This clear and dry pattern will last until the weekend, when
moisture returns to our most northern counties as early as Saturday
morning, spreading southward through the day and into Sunday. Along
with this influx of moisture, the week's northerly winds will shift
out of the south, advecting warm air into the region, making for a
warm weekend, with highs looking to be in the upper 80s, despite the
returning cloud cover.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  71  81  56 /   0  20  70  10
MLU  89  73  81  57 /  10  10  90  20
DEQ  88  65  75  49 /  10  50  40   0
TXK  89  70  77  53 /   0  40  50   0
ELD  89  69  81  52 /   0  20  70  10
TYR  89  68  77  53 /   0  40  40   0
GGG  89  69  77  53 /   0  30  50   0
LFK  90  70  80  55 /   0  20  70  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for ARZ050-051-059>061-070>073.

LA...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for LAZ001>006-010>014-017>022.

OK...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for OKZ077.

TX...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

&&

19/26/13
Hazardous weather outlook, May 3, 4:49 AM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
449 AM CDT Mon May 3 2021

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-041200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-
449 AM CDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Strong southerly winds of 15-20 mph with gusts of 25-30 mph will
be felt through early this evening. Therefore, a Lake Wind
Advisory is in effect. Strong to severe thunderstorms will be
possible mid to late this evening until shortly after midnight.
Primary threats will be damaging winds, large hail, and locally
heavy rainfall. An isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ending Tuesday morning behind a
strong cold front. Pleasant weather is expected through the end of
the work week, with thunderstorm chances returning for this
weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for this evening.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
041200-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
449 AM CDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Strong southerly winds of 15-20 mph with gusts of 25-30 mph will
be felt through early this evening. Therefore, a Lake Wind
Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Strong to severe thunderstorms will be possible along and ahead
of a cold front Tuesday morning through the late afternoon hours.
Primary threats will be damaging winds, large hail, and locally
heavy rainfall. An isolated tornado cannot be ruled out. Pleasant
weather is expected through the end of the work week, with
thunderstorm chances returning for this weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for Tuesday. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

26

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:08 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more15 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.